Alert archive / Alabama / Special Weather Statements in 2012
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 29, 2012, 3:49 PM CDT for Barbour County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2012, 3:49 PM CDT (20:49 UTC)
- Expired
- Jul 29, 2012, 4:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Birmingham, AL
County Barbour County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2374 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
952
WWUS84 KBMX 292049
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
349 PM CDT SUN JUL 29 2012
ALZ046-049-050-292115-
BARBOUR AL-BULLOCK AL-PIKE AL-
349 PM CDT SUN JUL 29 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIKE...CENTRAL BARBOUR
AND SOUTHERN BULLOCK COUNTIES UNTIL 415 PM CDT...
AT 342 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BARBOUR COUNTY PUBLIC LAKE
DAM TO 5 MILES SOUTHEAST OF INVERNESS...AND MOVING SOUTH AT 15 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING. THE STRONGEST WINDS ARE SOUTHEAST OF
INVERNESS MOVING SOUTHEAST.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
BARBOUR COUNTY PUBLIC LAKE DAM...
BOOT HILL...
BANKS...
CLAYTON...
LOUISVILLE...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3193 8538 3179 8537 3177 8561 3176 8585
3188 8586 3197 8576 3200 8563 3200 8547
TIME...MOT...LOC 2047Z 342DEG 14KT 3196 8550 3193 8570
$$
77/GLEASONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 29, 3:17 PM CDT, 32 minutes earlier.
Area forecast discussion, Jul 29, 3:17 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 317 PM CDT SUN JUL 29 2012 .DISCUSSION... AS ADVERTISED THIS TRICKY FORECAST IS ALREADY REARING ITS HEAD. THE BIG CULPRIT IS THIS TROUGH TO OUR NORTH AND NORTHEAST. IT WAS RESPONSIBLE FOR FRIDAY'S CONVECTION...WE WERE BETWEEN TWO IMPULSES FOR THE MOST PART YESTERDAY...AND NOW ANOTHER IS HELPING TO SPARK CONVECTION ACROSS OUR SOUTHERN COUNTIES AT FORECAST TIME TODAY. THIS ACTIVITY WILL PERSIST FOR THE NEXT COUPLE OF HOURS AND WHILE I DON'T EXPECT MUCH IF ANYTHING IN THE WAY OF SEVERE...THERE IS NO DOUBT THAT THE ATMOSPHERIC SET UP IS CAPABLE OF AN ISOLATED SEVERE WIND GUST. WITH A FREEZING LEVEL AOB 16KFT AND WET BULB TEMP HEIGHTS OF 12.5KFT...COUPLED WITH PRECIPITABLE WATER VALUES STILL IN EXCESS OF 1.8 INCHES...THERE IS PLENTY THERE TO PUT TOGETHER SOME PRECIPITATION LOADING WHICH WOULD LEAD TO A SEVERE WIND GUST. WE WILL QUICKLY HAVE TO TURN OUR ATTENTION NORTHWARD THIS EVENING THOUGH...AS THE DAYTIME HEATING THAT IS HELPING TO FIRE THE SOUTHERN CONVECTION WANES. THE NEXT IMPULSE ROUNDING THE TROUGH UP NORTH WILL PROVE TO KEEP THE POP FORECAST IN QUESTION. A VORT MAX EXITING THE MID-MISSISSIPPI VALLEY THIS AFTERNOON COULD BRING A CHANCE OF RAIN INTO OUR NORTHERN COUNTIES THIS EVENING. I DON'T THINK THERE IS GOING TO BE A LARGE CONTINGENCY OF THUNDERSTORMS ASSOCIATED WITH THIS WAVE...BUT THERE COULD BE AT LEAST SOME LIGHT RAIN THAT COULD MAKE IT AS FAR SOUTH AS THE INTERSTATE 20 CORRIDOR BY MIDNIGHT. IN THE LEAST...IT WILL BRING SOME MID AND UPPER LEVEL CLOUDS TO THE STATE. THE ONLY REAL CHANGE FROM LAST NIGHT'S FORECAST PACKAGE WAS TO DAYTIME HIGHS TOMORROW AND TUESDAY. I HAVE TRENDED BOTH DAYS UPWARDS JUST A BIT. THICKNESS VALUES ARE SUPPORTIVE OF OUR WESTERN COUNTIES REACHING TRIPLE DIGITS EACH DAY. MOS GUIDANCE VALUES ARE SOLIDLY IN THE TRIPLE DIGITS. THE PROBLEM WITH THIS IS THE CHANCE FOR RAIN/CLOUD COVER THAT COULD BE ASSOCIATED WITH ANYTHING THAT DECIDES TO ROUND THE BASE OF THE AFOREMENTIONED TROUGH. THE REMAINDER OF THE FORECAST IS GOING TO BE JUST LIKE THE ABOVE. WEAK IMPULSES ROUNDING THE BASE OF THE UPPER TROUGH TO OUR NORTH...AND WITH THE FACT THAT WE WILL BE IN NORTHWESTERLY FLOW ALOFT...THERE WILL BE AT LEAST A CHANCE THAT ONE OR TWO MCS WILL DEVELOP AND REACH INTO CENTRAL ALABAMA. THIS THREAT SHOULD LAST THROUGH THURSDAY. MODELS ARE SHOWING THAT BY FRIDAY THE TROUGH OVER THE EASTERN THIRD OF THE COUNTRY SHOULD BEGIN DEAMPLIFYING. THIS WILL PUT US IN A OVERALL WEAK UPPER LEVEL PATTERN. WITH TEMPERATURES EXPECTED REBOUND BACK INTO THE MID AND UPPER 90S FOR THE WEEKEND...WE COULD BE BACK IN A MUCH MORE FAMILIAR PATTERN OF 20-30 POPS DURING EACH AFTERNOON...WITH CONVECTION BEING MORE OUTFLOW AND SEA BREEZE DRIVEN. 27 && .AVIATION... 18Z TAF DISCUSSION. CUMULUS HAVE DEVELOPED SOUTH OF A SURFACE BOUNDARY LOCATED ACROSS CENTRAL ALABAMA FROM TCL TO EET TO LCG IN GEORGIA AS OF 1730Z. THIS BOUNDARY WILL MAKE LITTLE FURTHER PROGRESS SOUTH TODAY... AND RAIN CHANCES WILL BE CONFINED TO THE SOUTHERN HALF OF THE AREA. INCLUDED VCTS FOR MGM AND TOI FROM 29/20Z THROUGH 30/01Z DUE TO GREATER EXPECTED COVERAGE OF STORMS OVER THAT AREA. OTHERWISE EXPECT NORTHERLY WINDS NORTH OF THE BOUNDARY... AND WESTERLY TO SOUTHWESTERLY WINDS SOUTH OF THE BOUNDARY. 77/GLEASON && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 67 95 71 94 73 / 20 20 30 40 40 ANNISTON 65 97 71 94 73 / 20 20 30 40 40 BIRMINGHAM 67 98 74 96 76 / 20 20 30 40 40 TUSCALOOSA 70 99 73 98 75 / 20 20 20 40 40 CALERA 69 97 73 96 74 / 20 20 20 40 40 AUBURN 72 97 73 94 74 / 20 20 20 40 40 MONTGOMERY 73 98 75 97 75 / 20 20 20 40 40 TROY 71 95 73 95 74 / 20 20 10 40 30 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 27/77
Hazardous weather outlook, Jul 29, 12:45 PM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1245 PM CDT SUN JUL 29 2012 ALZ011>015-017>050-301800- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1245 PM CDT SUN JUL 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED DAMAGING WINDS GREATER THAN 60 MPH ARE POSSIBLE ACROSS THE SOUTHERN PORTIONS OF CENTRAL ALABAMA...GENERALLY ALONG AND SOUTH OF A TUSCALOOSA...TO JEMISON...TO LAFAYETTE LINE...MAINLY BETWEEN 2 PM AND 8 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 08/MK
In the hours before
Special weather statement, Jul 29, 1:48 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
148 PM CDT SUN JUL 29 2012
ALZ043>045-291930-
ELMORE AL-MACON AL-MONTGOMERY AL-
148 PM CDT SUN JUL 29 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MONTGOMERY...WESTERN
MACON AND SOUTHEASTERN ELMORE COUNTIES UNTIL 230 PM CDT...
AT 148 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR TYSONVILLE...OR 7 MILES WEST OF MILSTEAD...MOVING
SOUTHEAST AT 10 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MILSTEAD...
WAUGH...
TYSONVILLE...
VICTORYLAND...
SHORTER...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3241 8578 3232 8587 3226 8600 3243 8613
3250 8605
TIME...MOT...LOC 1849Z 307DEG 10KT 3241 8601
77/GLEASONSpecial weather statement, Jul 29, 2:41 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
241 PM CDT SUN JUL 29 2012
ALZ040>042-292015-
AUTAUGA AL-DALLAS AL-LOWNDES AL-
241 PM CDT SUN JUL 29 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN AUTAUGA...
NORTHWESTERN LOWNDES AND EASTERN DALLAS COUNTIES UNTIL 315 PM CDT...
AT 242 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR BENTON...OR 10 MILES EAST OF SELMONT-WEST
SELMONT...MOVING SOUTH AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
TYLER...
BENTON...
ROBERT F. HENRY LOCK AND DAM...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3220 8671 3218 8682 3219 8695 3242 8690
3242 8677
TIME...MOT...LOC 1941Z 352DEG 16KT 3236 8684
77/GLEASONSpecial weather statement, Jul 29, 3:22 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL ISSUED BY NATIONAL WEATHER SERVICE PEACHTREE CITY GA 322 PM CDT SUN JUL 29 2012 ALZ046-050-292045- 322 PM CDT SUN JUL 29 2012 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN BARBOUR AND BULLOCK COUNTIES UNTIL 345 PM CDT... AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED NEAR MIDWAY...MOVING SOUTHEAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS BARBOUR AND BULLOCK COUNTIES THROUGH 345 PM CDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MIDWAY. MOVE INDOORS UNTIL THE STORM PASSES AND YOU CAN NO LONGER HEAR THUNDER. MANY LIGHTNING DEATHS OCCUR AFTER THE RAIN HAS ENDED.
Special weather statement, Jul 29, 3:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
349 PM CDT SUN JUL 29 2012
ALZ046-049-050-292115-
BARBOUR AL-BULLOCK AL-PIKE AL-
349 PM CDT SUN JUL 29 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIKE...CENTRAL BARBOUR
AND SOUTHERN BULLOCK COUNTIES UNTIL 415 PM CDT...
AT 342 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BARBOUR COUNTY PUBLIC LAKE
DAM TO 5 MILES SOUTHEAST OF INVERNESS...AND MOVING SOUTH AT 15 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING. THE STRONGEST WINDS ARE SOUTHEAST OF
INVERNESS MOVING SOUTHEAST.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
BARBOUR COUNTY PUBLIC LAKE DAM...
BOOT HILL...
BANKS...
CLAYTON...
LOUISVILLE...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3193 8538 3179 8537 3177 8561 3176 8585
3188 8586 3197 8576 3200 8563 3200 8547
TIME...MOT...LOC 2047Z 342DEG 14KT 3196 8550 3193 8570
77/GLEASONThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 1:48 PM CDT | Special Weather Statement | BMX | Macon | 42 min |
| Jul 29, 2:41 PM CDT | Special Weather Statement | BMX | Lowndes | 34 min |
| Jul 29, 4:00 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 45 min |
Nearby
Special Weather Statements in Alabama, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.